Abertay Research Collections >
Computing & Engineering Systems >
Computing & Engineering Systems Collection >

Please use this identifier to cite or link to this item: http://hdl.handle.net/10373/913

View Statistics
Title: Finding roots by deflated polynomial approximation
Authors: Lucas, T. Nigel
Affiliation: University of Abertay Dundee. School of Computing & Engineering Systems
Keywords: Polynomials
Issue Date: 1990
Publisher: Elsevier
Type: Journal Article
Refereed: peer-reviewed
Rights: Published version (c)Elsevier, available from http://dx.doi.org/10.1016/0016-0032(90)90085-W
Citation: Lucas, T.N. 1990. Finding roots by deflated polynomial approximation. Journal of the Franklin Institute. 327(5): pp.819-830. Available from http://dx.doi.org/10.1016/0016-0032(90)90085-W
Abstract: A numerical technique is presented which evaluates the roots of polynomials with real coefficients. Features of the method include no complex arithmetic requirements, no need to guess at initial quadratic factor estimates, multiple or nearly equal roots being easily dealt with and a high degree of flexibility in coping with non-convergent iterations. The method is simple to use and is based upon a Routh Array-type algorithm familiar to control engineers. Numerical examples demonstrate its application to various polynomials.
URI: http://hdl.handle.net/10373/913
ISSN: 0016-0032
Appears in Collections:Computing & Engineering Systems Collection

Files in This Item:

There are no files associated with this item.

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.


Valid XHTML 1.0! DSpace Software Copyright © 2002-2010  Duraspace - Feedback